Jump to content
CrazyBoards.org

Recommended Posts

I took Cytomel and now I'm on Synthroid. I find that, especially right after I take either, I sweat almost uncontrollably. Is there a Thyroid Med that doesn't do this? (My thyroid is screwed up due to Lithium.) Thanks!

Link to comment
Share on other sites

I don't really have a direct answer to your Q. The only time I've found I've sweated from thyroid meds is when my dose has been too high. Are you getting these checked often enough? Do you know why you were switched from Cytomel (T3) to Synthroid (T4)?

I haven't noticed a difference between meds in that regard. The main difference I'd noticed is when I switched from Synthroid to Thyrolar (both T3 and T4, which is like taking both Cytomel and Synthroid). I had warmth in my hands and feet for the first time in my life, and their color went from purplish blue to pink.

I've written more about how some people need both T3 and T4 here: http://www.crazyboards.org/index.php?showt...indpost&p=82351

Also, you may want to check at http://thyroid.about.com/index.htm?terms=thyroid for more info.

Link to comment
Share on other sites

I took Cytomel and now I'm on Synthroid. I find that, especially right after I take either, I sweat almost uncontrollably. Is there a Thyroid Med that doesn't do this? (My thyroid is screwed up due to Lithium.) Thanks!

have you had your blood work done lateley?  your levels may be too high....?

Link to comment
Share on other sites

Here are some links for you on Synthroid:

http://www.rxabbott.com/pdf/synthroid.pdf

http://www.synthroid.com/

http://www.google.com/search?q=Synthroid+%...:en-US:official

FWIW, I've never taken Synthroid, I take Levoxyl and it doesn't make me sweat.  But if you have blood pressure problems or if your dose isn't just right it may do that (the sweating that is). 

Hope that helps.

Maddy.

Link to comment
Share on other sites

I'm premenopausal and all of a sudden last fall I started having an absurd number of hot flashes and night sweats.  I couldn't wear long sleeve shirts and still sweated like crazy.  I dropped my afternoon dose of T3 (kept the morning Armour thyroid) and the sweats and hot flashes are gone. 

So maybe too much med?  Get your blood levels checked; things change over time.  I think the problem was that my old meds might have been suppressing thyroid, and lamictal is kinder in general to my endocrine system, so maybe I'm producing more natural thyroid than I was on depakote or tegretol.  Just an idea.

Link to comment
Share on other sites

Just to say it once again, I would definitely have some blood work done. Sweating can be a sign of hyperthyroidism, you don't want to be hypo or hyper. Lithium brought about my thyroid problems also. I was taking Synthroid, then switched to Levoxyl, and now take Levothyroxine. Basically all the same ... but never had a sweating problem.

Make your doc order the tests.

Erika

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...